Multivitamins and Heparin

Hi all,

Looking for some advise or general info from your experience please.

I have APS (Hughes Syndrome), and we are trying for a family, therefore my consultant has switched my meds from warfarin to Tinzaparin and Asprin daily.

I want to take a pregnancy multivitamin but my pharmacist said to avoid them as they contain vitamin K.

I have seen online that there are some general multivitamin's that are made for patients taking anticoagulants (one is called "K free daily").

Was wondering if anyone has been in a similar situation please, and if so, if you found any multivitamins to take?

I have been taking folic acid for 3 months, but want to ensure I'm getting the maximum of all that I need please during pregnancy.

Much appreciated for reading and thanks in advance.

3 Replies

oldestnewest
  • HI, it is totally vital that you talk to your main consultant who is managing your pregnancy in the future and of course your condition in general. Some supplements are not recommended during pregnancy, however they will be pleased to hear that you are looking into optimising your health before getting pregnant. Also chat to your GP. I hope you get some good and encouraging advice. I am guessing they have checked out your thryoid, B12, D and iron, (folate and ferritin)? MaryF

  • Tinzaperin and asprin are not effected by vitamin k like warfarin. As far as I know you can eat anything you want.

    I presume your pharmacist got confused and thought you were still on warfarin.

    Regarding multi vitimins, I would check what you can/cant take with your docter.

  • Good point HollyHeski

You may also like...